Discussion in 'Therapy and Medication' started by donnie, Apr 28, 2009.

  1. donnie

    donnie Member

    Im getting switched onto this drug tomorrow and just wanting to know if anyone has any experience with this drug and what there opinions on it are?
  2. fromthatshow

    fromthatshow Staff Alumni

    do you mean clonazapine, or Klonopin?
    if you do, I'm on that now. It stops the shakes.
  3. FireBird

    FireBird Well-Known Member

    Clozapine is also known as "Clozaril" which is an anti psychotic. Never been on it, but sadly (I'm not here to scare you or cause fear) one of the side effects is have to have weekly blood tests. It has to do with the white blood cell count (I think..don't know much about the med as I have never been on it). It can also cause severe weight gain. I would never go on the drug myself (even if it promises to take away all my "delusions" or hallucinations). Clozapine (Clozaril) is usually to treat treatment resistant schizophrenia (or schizoaffective disorder) but I'm not saying the OP has that. I have schizoaffective disorder, autism, DID, and a few other things. Basically due to stress, trauma, and the autism, I am truly a walking talking DSM. The worst anti psychotic experience for me was when I was on a old drug called "Moban." Before I went on it, one of my friends was on it and said it caused weight loss and controlled her psychosis. So, after gaining 80 pounds on meds (I've been on almost all the atypicals), I was the one that suggested it to my pdoc. Total disaster. It had the opposite effect on me, it made my psychotic symptoms 100 times worse! It made my "delusions" more "bizarre" and frightening, and it made me hallucinate 24 hours a day. Half the day I couldn't even talk right (it would be disorganized, sometimes so severely it would be a what pdocs refer it to as, "word salad") and would have strange behaviors in public. Meds react differently to me since I am autistic. I don't understand why. And what is the weirdest thing about this? The starting dose was so small (10 mg as opposed to the usual starting dose of 50mg) that it was unbelievable. Imagine what it would have done to me if my pdoc started me on the correct dose! Probably institutionalized. I kept on telling him that I think it was med induced, but it took awhile for him to see that. Now I'm confused, like usual. Welcome to being my age, well chronologically 26, but I feel like 90. Hot flashes and all....and of course memory loss. What was I talking about again? Old Age Syndrome should be added to the DSM V. I'm the 1st case....I guess. Now I'm waaaaay off topic.
  4. Little_me

    Little_me Well-Known Member

    I've heard of it... I think the brand name is Leponex. It's an antipsychotic, and one of the most effective available. It has about the same effectivness as Zyprexa... A bad thing is that you may gain weight. It's very common but you can get the gain under control.